What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 23, 5:34 PM CST, 15 minutes earlier.
Area forecast discussion, Jul 23, 5:34 PM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
634 PM CDT Sun Jul 23 2023
...New AVIATION...
.SHORT TERM...
(Tonight through Monday night)
Issued at 302 PM CDT Sun Jul 23 2023
Key Messages:
- Shower/Thunderstorm chances today and tomorrow
- Hot and Humid conditions continue
We're stuck in a holding pattern over the short term with a mid-
level high over the Four Corners, troughing to our east and a
Bermuda high over the Atlantic. GOES satellite data is showing
current PWAT's 1.50-2.0" across the CWA. Today there's showers and
thunderstorms possible with a 20-40% probability across most of
South Texas as abundant moisture combines with a quasi-stationary
boundary over the region that slowly moves southward at least until
it meets the seabreeze then it appears to retrograde/mix out.
Chances for activity fade overnight but then chances pick up again
tomorrow afternoon/evening as a couple of shortwaves move overhead
around the periphery of the high.
The relenting heat is expected to continue although confidence in a
Heat Advisory tomorrow is low as conditions are borderline, but will
let the next shift decide on that. Heat Indices are progged to be
mostly around 105-109 with some localized areas across the southern
Coastal Bend and northern Brush Country up to around 110-112 for
just an hour or two. Sfc temperatures in the afternoon are expected
to peak between 95-105 and overnight lows 75-80 degrees.
While criteria are not met for Elevated Fire Weather conditions,
fuels remain dry to critically dry. If combined with higher wind
gusts across the western Brush Country, Elevated Fire Weather
conditions may become possible in the afternoon and evening hours.
Please practice fire safety and avoid any outdoor activities that
may inadvertently cause a wildfire.
&&
.LONG TERM...
(Tuesday through next Saturday)
Issued at 302 PM CDT Sun Jul 23 2023
Key Messages:
- Hot and humid conditions will persist.
- Shower and thunderstorm activity expected to increase by the
weekend.
The center of a high pressure system will continue to spin across NM
and W TX which will limit precipitation across S TX through the
middle of the week. However, weak embedded short waves tracking
around the eastern periphery of the high pressure will bring
isolated to scattered convection across the coastal waters with some
of these showers or thunderstorms working there way inland along
the sea breeze and northeastern flow aloft.
By Thursday, the upper pattern begins to shift as an inverted mid
level trough moves west toward S TX and nudges the ridge farther
north. This trough is progged to usher deeper moisture into S TX
leading to an increase in convective activity on Friday. There is a
low to medium chance(20-30 percent) of showers and thunderstorms
across the eastern CWA and a low chance (10-20 percent) across most
of the western CWA on Friday. As the trough tracks west across S TX,
pockets of deeper moisture with PWATs 2-2.3 inches are forecast to
advect across the area with better chances of convection spreading
farther west across the Rio Grande Plains by Saturday. Rain chances
dwindle by Sunday as the trough exits the region and the high
pressure takes over once again.
As for the heat, max temperatures will remain above normal with heat
indices ranging between 105-114 each afternoon. Heat Advisories will
likely continue for at least the Coastal Bend through Saturday. As
the ridge builds back across the region on Sunday, the potential for
Excessive Heat Warnings returns with heat indices around 117 degrees
possible across some locations.
Brief elevated fire weather conditions can not be ruled out for the
Brush Country and Rio Grande Plains. The afternoon minimum relative
humidity values across are expected to range from 20-35 percent each
afternoon. However, winds are not expected to increase until late
afternoon/early evening when the RH values will be on the increase.
&&
.AVIATION...
(00Z TAFS)
Issued at 620 PM CDT Sun Jul 23 2023
A line of showers and thunderstorms is currently making its way
across the Victoria Crossroads, with a potential for gusty winds
and visibility restrictions at VCT terminal. This line is expected
to weaken as it drifts southwestward, but a few vicinity storms
will be possible at the remaining sites over the next few hours.
Otherwise, VFR conditions should generally persist through the
rest of the forecast cycle, with the exception of a brief period
for MVFR visibilities at ALI/VCT early Monday morning. Winds are
expected to decouple over the next few hours, becoming light
overnight. Winds will be strengthening again Monday afternoon as
the seabreeze develops. A few showers will also be possible Monday
afternoon, mainly along the seabreeze at ALI/CRP/VCT.
&&
.MARINE...
Issued at 302 PM CDT Sun Jul 23 2023
Weak onshore flow continues today through at least tomorrow becoming
borderline weak to moderate at times. Flow will vary from the south
to southeast. Isolated showers and thunderstorms are possible this
afternoon and isolated to scattered activity can be expected
tomorrow afternoon and evening over the coastal waters. Generally
weak to moderate south to southeast flow is expected to continue
through the week. Isolated to scattered showers and thunderstorms
are expected each day through the week and into the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 79 97 79 97 / 10 20 10 20
Victoria 77 99 76 99 / 20 20 0 20
Laredo 80 105 80 105 / 20 10 10 10
Alice 77 102 76 102 / 10 30 0 20
Rockport 81 94 81 93 / 10 20 10 20
Cotulla 80 106 79 105 / 20 10 10 10
Kingsville 78 100 77 100 / 0 30 0 20
Navy Corpus 81 92 81 92 / 10 30 10 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 7 PM CDT this evening for TXZ229>234-239>247-
342>344-346-347.
GM...None.
&&
SHORT TERM...BF
LONG TERM....TE
AVIATION...ANM/88Hazardous weather outlook, Jul 23, 3:03 AM CST, 14 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
403 AM CDT Sun Jul 23 2023
TXZ229>234-239>247-342>347-442-443-447-241200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
403 AM CDT Sun Jul 23 2023
This Hazardous Weather Outlook is for South Texas.
.DAY ONE...Today and tonight.
Dangerous heat is expected to continue across all of South Texas
this afternoon into early evening. A Heat Advisory is in effect for
South Texas, except for the islands, from noon through 7 PM today.
Isolated to scattered thunderstorms are expected this afternoon into
early this evening across south Texas. Some of the storms could
produce strong gusty winds.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Heat index values over 110 degrees are likely each afternoon, with a
low to medium chance for heat index values over 115 over the inland
Coastal Bend.
Isolated showers and thunderstorms will be possible Monday and
Tuesday afternoon over the coastal plains becoming isolated to
scattered by the end of the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ231-232-236-237-250-255-270-275-241200-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
403 AM CDT Sun Jul 23 2023
This Hazardous Weather Outlook is for the Middle Texas Coastal Waters.
.DAY ONE...Today and tonight.
Isolated to scattered thunderstorms are possible through this
afternoon.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Isolated to scattered showers and thunderstorms will be possible
each afternoon through the end of the week across the Gulf waters.
TMT/JM
In the hours before
Special weather statement, Jul 23, 3:41 PM CST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
441 PM CDT Sun Jul 23 2023
TXZ233-234-232215-
Victoria TX-Goliad TX-
441 PM CDT Sun Jul 23 2023
...A strong thunderstorm will impact portions of southwestern
Victoria and east central Goliad Counties through 515 PM CDT...
At 440 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oak Village, or 10 miles southwest of Victoria, moving south at 15
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Victoria, McFaddin, Fannin, Coleto Creek Park, Saxet Lakes and Oak
Village.
This includes the following highways...
US Highway 59 between mile markers 642 and 658.
US Highway 77 between mile markers 580 and 598.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2880 9701 2853 9701 2853 9703 2854 9703
2854 9705 2855 9705 2854 9708 2855 9710
2856 9711 2855 9712 2859 9732 2884 9721
TIME...MOT...LOC 2140Z 011DEG 11KT 2875 9713
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ANMSpecial weather statement, Jul 23, 4:06 PM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
506 PM CDT Sun Jul 23 2023
TXZ229>233-232245-
Live Oak TX-McMullen TX-Bee TX-La Salle TX-Goliad TX-
506 PM CDT Sun Jul 23 2023
...Strong thunderstorms will impact portions of northeastern La
Salle, northern McMullen, southwestern Goliad, northern Live Oak and
northern Bee Counties through 545 PM CDT...
At 506 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Runge to near Campbellton to
near Goldfinch. Movement was south at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Beeville, Three Rivers, Tilden, Choke Canyon, Mineral, Berclair,
Cross, Fowlerton, Calliham, Nell, Tulsita, Zella, Karon, Normanna,
Oakville, Pettus, Crowther, Pawnee, Simmons and Ray Point.
This includes the following highways...
Interstate 37 between mile markers 58 and 83.
US Highway 281 between mile markers 618 and 630.
US Highway 181 between mile markers 572 and 594.
US Highway 59 between mile markers 678 and 700.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2840 9745 2833 9831 2851 9906 2865 9900
2864 9834 2861 9833 2879 9810 2869 9801
2872 9792 2867 9778 2879 9761
TIME...MOT...LOC 2206Z 005DEG 17KT 2880 9773 2878 9822 2887 9881
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TESpecial weather statement, Jul 23, 4:12 PM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
512 PM CDT Sun Jul 23 2023
TXZ233-234-232300-
Victoria TX-Goliad TX-
512 PM CDT Sun Jul 23 2023
...Strong thunderstorms will impact portions of northern Victoria and
northeastern Goliad Counties through 600 PM CDT...
At 511 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Westhoff to near Fordtran to near Speaks.
Movement was south at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Victoria, Fordtran, Victoria Colony Creek Country Club, Schroeder,
Ander, Wood Hi, Mission Valley, Victoria Detar Hospital North,
Weesatche, Weser, Nursery, Victoria Riverside Park, Victoria College,
Victoria Mall, Saxet Lakes, Brentwood Subdivision, Inez, Salem,
Victoria Regional Airport and Telferner.
This includes the following highways...
US Highway 183 between mile markers 628 and 630.
US Highway 59 between mile markers 624 and 638.
US Highway 77 between mile markers 560 and 582.
US Highway 87 between mile markers 798 and 816.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2906 9694 2902 9683 2892 9679 2889 9673
2885 9670 2881 9672 2875 9690 2884 9754
2892 9742 2887 9730 2910 9698
TIME...MOT...LOC 2211Z 350DEG 13KT 2918 9742 2912 9696 2922 9663
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TESpecial weather statement, Jul 23, 4:59 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
559 PM CDT Sun Jul 23 2023
TXZ233-234-232330-
Victoria TX-Goliad TX-
559 PM CDT Sun Jul 23 2023
...A strong thunderstorm will impact portions of western Victoria and
northeastern Goliad Counties through 630 PM CDT...
At 559 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mission Valley, or 11 miles west of Victoria, moving south at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Victoria, Goliad, Fannin, Schroeder, Coleto Creek Park, Saxet Lakes,
Ander, Oak Village, Mission Valley, Nursery and Victoria Riverside
Park.
This includes the following highways...
US Highway 183 between mile markers 632 and 646.
US Highway 59 between mile markers 640 and 672.
US Highway 77 between mile markers 580 and 594.
US Highway 87 between mile markers 798 and 804.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2860 9691 2858 9693 2862 9750 2889 9734
2887 9730 2900 9711
TIME...MOT...LOC 2259Z 344DEG 27KT 2885 9718
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TE